Help please!

Posted By
tedtell1
6/9/2018 12:36am
View other posts by
Activity
Replies: 13

Hi everybody;

About a month ago started to develop some discomfort in my belly. Has been getting progressively worse. A week later I started 100MG of prednisone (no nasty side effects except for keeping my appetite when  I am uncomfortable eating). Now tapered to 40 MG. Last week saw onco, got me scheduled for dreaded colonoscopy which was today. Colonoscopy was essentially normal, no signs of colitis...or anything to really cause the problems/pain. Now tonight, pain is worse, really uncomfortable and nothing has really worked. I have another Opdivo treatment (monthly now) a week from Monday. Getting pretty uncomfortable and worried. Any thoughts experiences? 

Thanks,

Ted

Ted Tellman

Stage IV initial, currently on Nivo 1x per month. WLE in Feb 2018, NED after surgery and recent scans. Treatment at Regions, St. Paul, MN, Dr. Dudek

Anonymous - (6/9/2018 - 12:50am)

Maybe you are experiencing side effects from the colonoscopy today?  They "inflate" the area so you typically have a lot of gas as a result of the procedure.  Maybe it will improve as time extends from the procedure.

tedtell1 - (6/9/2018 - 9:26am)

Good thought, the gas and bloating are an issue after the colonoscopy, but I have had them before (twice). I did have some of that and it quickly passes within a few hours. The challenge I am having is my stomach is getting more progressively worse and painful. The drive up to get the colonoscopy I was at 7 or 8 of 10 pain wise and was hoping to get some definitive answers about what is causing it...no luck with the scope it seems. Thanks for the reply though,

Blessings,

Ted

A little note about posting anonymously, since quite a few people do, I don't really know who I have replied to and who is answering my posts etc...if you have definitive reasons for remaining anonymous go for it, just realize that others may not respond the same way....nothing personal, it's just so, anonymous (lol)!

Ted Tellman

Stage IV initial, currently on Nivo 1x per month. WLE in Feb 2018, NED after surgery and recent scans. Treatment at Regions, St. Paul, MN, Dr. Dudek

stevek1959x - (6/9/2018 - 9:09am)

Ted, we share the same onco.  I'm wondering if dialing back to treatments every two weeks would be beneficial.  I know that Dr. Dudek was pushing me to start monthly treatments but I insisted on the two week regimen.  Even at my last treatment, the nurse suggested that we will move to monthly after my next two - ah maybe not.

Anonymous - (6/9/2018 - 9:18am)

I must have been typing when your reply posted. ☺

tedtell1 - (6/9/2018 - 9:20am)

Thanks Steve, I think it is a personal choice for me..I had to start doing the once a month for "sick time" reasons. After difficulties the first once a month, it hasn't been any worse than the twice a month, in fact since I have been really eating/drinking and supplementing carefully, the treatments are okay. The stomach thing is really getting me down. The throat thing I have (unknown immune response to therapy) is something I can live with....going forward with the stomach getting worse not sure if I can continue to push through that until next year. Thanks for answering though, I really like Dr. Dudek and the staff over there. He is very "clinical", but that's okay as long as he is a good doc! Love Julie and the infusion nurses too, they never fail to answer my questions and work really hard to make sure I am comfortable.

Hope everything is going well for your treatments. I have to remind myself that while the side effects are kicking my butt a little, as far as we know I am still NED!

Blessings,

Ted

Ted Tellman

Stage IV initial, currently on Nivo 1x per month. WLE in Feb 2018, NED after surgery and recent scans. Treatment at Regions, St. Paul, MN, Dr. Dudek

MichelleRHG - (6/9/2018 - 9:16am)

Have you and your oncologist considered doing the biweekly infusions rather than the monthly? The monthly means you're getting twice the medication in just half the time, right? Seems like that would worsen any side effects, but I'm no expert. Also, based on some suggestions from this board I started probiotics a few weeks before infusions in hopes that would decrease any GI side effects. Sorry you are miserable and I hope it gets straightened out soon.

tedtell1 - (6/9/2018 - 9:28am)

Thanks Michelle, I am actually very much in to the probiotic approach, I take them and I do the fermented products thing (bouch every day and kimchi etc....on a regular basis).

Good idea though,

Blessings,

Ted

Ted Tellman

Stage IV initial, currently on Nivo 1x per month. WLE in Feb 2018, NED after surgery and recent scans. Treatment at Regions, St. Paul, MN, Dr. Dudek

ed williams - (6/9/2018 - 10:25am)

Hi Ted, when you mean discomfort are you talking about being full of gas or actual pain? Is it after you eat of when you lie down? The reason I ask is I had to buy a new bed that can go up or down, some nights I have to sleep in my lazy body chair because the indigestion (acid reflux) gets so bad. I started not eating after about 4 in the afternoon so that I can actual sleep at night. If you are experiencing pain and they didn't see anything with the colonoscopy then maybe it is gall bladder related ( gall stones) from what I have heard can be really painfull. Best Wishes!!!Ed  Last thought might be to push for a Ct-scan of chest abdomen!!!

tedtell1 - (6/9/2018 - 12:58pm)

Ed;

Unfortunately, it is constant pain. Positioning does change things up some but it really doesn't fit the description of GERD or reflux as everything is lower and it doesnt' appear to be affected by when/what I eat. Some of the worst pain is sitting in the car driving being far removed from meal time. I think the prednisone is keeping my appetite. I will say sometimes the pain is worse than others, but it is pretty constant.

Blessings,

Ted

Ted Tellman

Stage IV initial, currently on Nivo 1x per month. WLE in Feb 2018, NED after surgery and recent scans. Treatment at Regions, St. Paul, MN, Dr. Dudek

MelanomaMike - (6/9/2018 - 1:04pm)

Brother Ted, im Mike, pleasure to meet you, well damn man, stomach pains suck eggs, takes the pleasure out of what fun we do have living the life of a Warrior battling the enemy, wich leads me to think you are only suffering from Battle Fatigue. Now im being optimistic and hope it nothing more then just that, have you had a CT scan (ab & pelvis) lately?

tedtell1 - (6/9/2018 - 1:54pm)

Mike;

Gosh, I do enjoy hearing from you and your experience with cannabis. I have thought since we have legal medical marijuana for cancer patients in MN I am going to talk to my doc about it...thanks to you. I have not have a recent CT scan, we were kind of pinning the hopes of seeing something on the scope, that is a pretty good test, but of course that only sees what is on the inside of the colon/stomach etc., not anything that might be pushing in. Hoping to get through this weekend without a trip to ER/Urgent care, drinking lots of ginger and taking it easy till I can speak with the team Monday! Thanks to you and the other warriors for your support and answers,

Blessings,

Ted

Ted Tellman

Stage IV initial, currently on Nivo 1x per month. WLE in Feb 2018, NED after surgery and recent scans. Treatment at Regions, St. Paul, MN, Dr. Dudek

Anonymous - (6/10/2018 - 5:57am)

I have had severe upper gi pain due to acid reflux, pain of at least 7 on a scale of 10. Quickest way to know for me if the pain is caused by stomach issues is go be seen in urgent care or ER and get some maalox with lidocaine. If i had that level of pain I’d be asking for relief. Good luck. You shouldn’t ‘tough this one out’. 

tedtell1 - (6/11/2018 - 9:40pm)

Friends;

Knock me over with a feather.....what news I have. Dr. Dudek, my onco said the abdominal pain is probably just still the inflammation from the Opdivo so he will take my dose of prednisone up again, with some pain meds to deal with it for now. Big news! After thinking I have another 7 months of therapy, Dr. will take me off the Opdivo with the thinking that it has pretty much done the job it was designed to do, (pending a pet scan next week) and I can be done!!!! Seems pretty good to me. The pain/discomfort is alot more tolerable knowing that I am done with treatment. I am very excited.

Thanks everyone,

Ted

Ted Tellman

Stage IV initial, currently on Nivo 1x per month. WLE in Feb 2018, NED after surgery and recent scans. Treatment at Regions, St. Paul, MN, Dr. Dudek